I am 18 years old and I recently started Nuvigil, a new medication for those with chronic sleep disorders. I need it to stay awake, but unfortunately it exacerbates my previous anxiety conditions (which were under control after a bout of therapy and relaxation techniques). Before, my anxiety was mostly feelings and occasional panic attacks, physical things, and whatnot. Now, the meds give me high anxiety with more severe symptoms, such as heavy chest, rapid breathing, panic attacks once in a while, lump in throat feeling, mild chest/arm pain, etc. The symptoms are tolerable but uncomfortable. I feel like a weight is on my chest, but I need this medication to stay awake (I have tried going off of it and I am miserable).
My question is, does anyone know or take similar medication (Nuvigil, Provigil, other amphetamines) with an anti-anxiety med? If so, what? Has anyone had a similar experience? I have felt like crap for 3-4 years before I started taking Nuvigil, and if the anxiety problems would go away, I would feel so good!
Before assuming this is medicine related, see your doctor and tell him about the heaviness in your chest, and all your other symptoms. This medication obviously is not a good one for you, but don't stop it abruptly, go back to your doctor and discuss all this with him.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.